Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 268, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 28, 2016, 4:52 PM EDT for Bedford County, Botetourt County, Roanoke County, Virginia. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2016, 4:52 PM EDT (20:52 UTC)
- Expired
- Sep 28, 2016, 5:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, VA, Botetourt County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 65 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 4:53 PM EDT | TSTM WND DMG | 3 Ne Vinton, VA | LARGE LIMBS DOWN ESTIMATED 60 MPH WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 28, 3:13 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2684 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340
WUUS51 KRNK 282052
SVRRNK
VAC019-023-161-282145-
/O.NEW.KRNK.SV.W.0268.160928T2052Z-160928T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
452 PM EDT WED SEP 28 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHEASTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 545 PM EDT
* AT 452 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLUE RIDGE TO NEAR STEWARTSVILLE TO NEAR VINTON...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD...
TROUTVILLE...
STEWARTSVILLE...
HUDDLESTON...
AND MONTVALE.
THIS INCLUDES THE FOLLOWING LOCATION THE NATIONAL D DAY MEMORIAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3706 7944 3716 7970 3716 7971 3719 7972
3719 7976 3720 7976 3720 7978 3723 7978
3721 7980 3723 7982 3722 7988 3733 7986
3746 7988 3745 7925 3743 7927 3743 7925
3741 7926 3737 7924
TIME...MOT...LOC 2052Z 279DEG 20KT 3741 7982 3729 7982 3724 7988
HAIL...1.00IN
WIND...60MPH
$$
RAB1 follow-up statement
660
WWUS51 KRNK 282153
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT WED SEP 28 2016
VAC019-023-161-282159-
/O.EXP.KRNK.SV.W.0268.000000T0000Z-160928T2145Z/
ROANOKE VA-BOTETOURT VA-BEDFORD VA-
553 PM EDT WED SEP 28 2016
...THE SEVERE THUNDERSTORM WARNING...WARNING NUMBER 268...FOR EAST
CENTRAL ROANOKE...SOUTHEASTERN BOTETOURT AND BEDFORD COUNTIES HAS
EXPIRED...
ALTHOUGH SEVERE THUNDERSTORM WARNING NUMBER 268 HAS EXPIRED...SEVERE
THUNDERSTORM WARNING NUMBER 270 IS NOW IN EFFECT FOR EAST CENTRAL
BOTETOURT COUNTY AND CENTRAL BEDFORD COUNTY UNTIL 645 PM EDT.
IN ADDITION...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL
1000 PM EDT FOR SOUTH CENTRAL...WEST CENTRAL...SOUTHWESTERN AND
CENTRAL VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
EASTERN BOTETOURT COUNTY AND BEDFORD COUNTY UNTIL 645 PM EDT.
LAT...LON 3706 7944 3716 7970 3716 7971 3719 7972
3719 7976 3720 7976 3720 7978 3723 7978
3721 7980 3723 7982 3722 7988 3733 7986
3746 7988 3745 7925 3743 7927 3743 7925
3741 7926 3737 7924
TIME...MOT...LOC 2149Z 279DEG 20KT 3736 7943 3724 7944 3719 7950
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 4:29 PM EDT, 23 minutes earlier.
Area forecast discussion, Sep 28, 4:29 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
429 PM EDT Wed Sep 28 2016
.SYNOPSIS...
A strong upper level area of low pressure will moving from the
Great Lakes to the Tennessee Valley tonight and Friday. This
system will combine with a low pressure system over the Mid
Atlantic region to produce several periods of showers and
thunderstorms tonight through Friday night. The low will move
northeast, away from the region, resulting in drier weather
this weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 355 PM EDT Wednesday...
Closed upper low over Michigan will fill slightly and move south into
southern Indiana by Thursday morning. Strongest vorticity
advection reaches the central Appalachians late tonight. Cold pool
aloft also moves over the mountains late tonight and Thursday with
500 mb temperatures down to -20 in far southwest Virginia.
Diffluence aloft will also produce some lift with the central and
eastern Virginia within the right rear quadrant of the upper jet
overnight. With the abundant lift and moisture east of the Blue
Ridge, will be increasing probability of precipitation on Thursday.
A surface cold front with associated with the upper low will approach
the Appalachians Thursday morning. Models bring a chance of showers
into southwest Virginia with this feature by Thursday afternoon. By
late Thursday this front will merge with the main surface low over
Virginia.
Best instability and most favorable shear profiles are in the
piedmont this afternoon and tonight. In locations with heating the
convective available potential energy may reach 2500 J/KG this
afternoon. The enhanced low level winds will be along the
boundary north of a HSP to FVX line.
Have kept maximum temperatures below guidance on Thursday based on
the amount of rain and cloud cover expected.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 320 PM EDT Wednesday...
A closed upper low centered near SDF Thursday evening will stall
across the Ohio River Basin through Friday night. At the same time,
a series of disturbances, including complex frontal system will
interact with the deep atlantic moisture and pulse along the mid
Atlantic Seaboard.
As a result, scattered to numerous showers and thunderstorms will
continue around the low and along the boundary. Some of the
thunderstorms could be strong with gusty winds,hail and heavy
downpours Thursday evening into Thursday night. The swody2 has
placed much of the CWA in Marginal risk of severe with main threat
being hail and gusty wind. Convection is expected to diminish with
the loss of daytime heating and the subsequent instability axis
overnight Thursday into Friday morning. Low temperatures Thursday
night will range from the upper 40s in the mountains to the lower
60s in the Piedmont.
Considerable clouds with scattered showers and a few thunderstorms
will continue Friday. High temperatures Friday will remain
relatively cool with readings from the mid 60s in the Mountain to
the mid 70s in the Piedmont. Isolated to scattered showers will
continue Friday night. The Best chances for rain will occur across
the North. Low temperatures friday night will vary from the mid 40s
in the western Mountains to the upper 50s in the Piedmont.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 320 PM EDT Wednesday...
Closed upper low centered near Saturday morning will lift
northeast and reach the St. Lawrence river valley by Sunday night.
Then, the low center will open up and weaken as it moves across
New England Monday and moves into the Atlantic ocean on Tuesday.
The exact evolution of the large scale patterns will affect the
eventual track of what is forecasted by NHC to be Hurricane Matthew.
The storm may threaten the southeast coast next week. This is being
monitored by the NHC and WPC.
For much of the extended ISC grids leaned towards WPC which was a
blend of the 00Z GFS/GEFS MEAN/ECMWF ENS MEAN. Temperatures will
start cooler for Saturday with continued improvement as
precip/cloudcover comes to an end, then temperatures begin to
moderate Sunday into Wednesday.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
As of 155 PM EDT Wednesday...
Scattered showers and thunderstorms were beginning to develop from
KTNB to KBCB and northeast of KLYH. MVFR clouds from KFVX to KUKF
were lifting and will improve to VFR by 20Z/4PM.
Showers and thunderstorms will become widespread east of a KHSP to
KDAN line after midnight. As an upper low moves south of the Great
Lakes tonight and Thursday...a cold front will approach the
Appalachians from the west. This front will merge with a
stationary low pressure system over Virginia on Thursday.
Medium to high confidence of MVFR to IFR ceilings and fog
developing overnight. Little improvement is expected on Thursday.
Extended aviation discussion...
A deep upper low will remain over the Ohio and Tennessee Valleys
through Friday night. This will keep variable clouds, MVFR cigs,
and periods of -SHRA across the region through much of the period.
Should finally see VFR return during Saturday and continue Sunday as
the upper low lifts north and weak high pressure builds in.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch from 9 PM EDT this evening through Thursday
afternoon for VAZ035-044>047-058-059.
NC...None.
WV...None.
&&
SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...KK
LONG TERM...KK
AVIATION...AMS/JHHazardous weather outlook, Sep 28, 4:27 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 427 PM EDT WED SEP 28 2016 NCZ001>006-018>020-VAZ015>017-022>024-032>034-043-292030- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-HENRY- 427 PM EDT WED SEP 28 2016 ...SEVERE THUNDERSTORM WATCH 488 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STORMS THURSDAY COULD BRING LARGE HAIL AND LOCALLY DAMAGING WIND GUSTS. FOR FRIDAY THROUGH NEXT TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>014-018>020-WVZ042>044-507-508-292030- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 427 PM EDT WED SEP 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ035-044>047-058-059-292030- AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 427 PM EDT WED SEP 28 2016 ...SEVERE THUNDERSTORM WATCH 488 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...A FEW STORMS THURSDAY COULD BRING LARGE HAIL AND LOCALLY DAMAGING WIND GUSTS. FOR FRIDAY THROUGH NEXT TUESDAY...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 28, 3:56 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT WED SEP 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 NNW BLACKSBURG 37.24N 80.42W
09/28/2016 E1.00 INCH MONTGOMERY VA TRAINED SPOTTER
LASTED 3-4 MINUTES
&&
EVENT NUMBER RNK1601655
HYSELLLocal storm report, Sep 28, 4:19 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT WED SEP 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 1 NNW BLACKSBURG 37.25N 80.42W
09/28/2016 M1.00 INCH MONTGOMERY VA TRAINED SPOTTER
&&
EVENT NUMBER RNK1601656
NFLocal storm report, Sep 28, 4:22 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT WED SEP 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 N BLACKSBURG 37.26N 80.42W
09/28/2016 E1.00 INCH MONTGOMERY VA COCORAHS
DENTED CARS
&&
EVENT NUMBER RNK1601657
HYSELLLocal storm report, Sep 28, 4:23 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT WED SEP 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 2 ENE MAYFIELD 36.53N 79.52W
09/28/2016 E1.75 INCH ROCKINGHAM NC TRAINED SPOTTER
HAIL CAUSED SEVERE DAMAGE TO AN AWNING ON A HOME.
&&
EVENT NUMBER RNK1601658
16Local storm report, Sep 28, 4:28 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
428 PM EDT WED SEP 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2 N BLACKSBURG 37.26N 80.42W
09/28/2016 E1.00 INCH MONTGOMERY VA COCORAHS
DENTED CARS
&&
CORRECTED EVENT TIME
EVENT NUMBER RNK1601657
HYSELLLocal storm report, Sep 28, 4:45 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 PM EDT WED SEP 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 1 N CLUSTER SPRINGS 36.63N 78.92W
09/28/2016 E3.00 INCH HALIFAX VA PUBLIC
&&
EVENT NUMBER RNK1601660
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:28 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 62 min |
| Sep 27, 9:25 PM EDT | Special Weather Statement | RNK | Campbell | 65 min |
| Sep 27, 11:16 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 59 min |
| Sep 27, 11:22 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, City of Lynchburg | 53 min |
| Sep 27, 11:49 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 35 min |
| Sep 28, 12:13 AM EDT | Special Weather Statement | RNK | Buckingham | 62 min |
| Sep 28, 2:22 PM EDT | Special Weather Statement | RNK | City of Danville | 53 min |
| Sep 28, 2:26 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 64 min |
| Sep 28, 3:08 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery, Pulaski, City of Radford | 52 min |
| Sep 28, 3:22 PM EDT | Areal Flood Advisory | RNK | Halifax, Pittsylvania, City of Danville | 3 hr |
| Sep 28, 3:32 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 58 min |
| Sep 28, 3:35 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, Roanoke, City of Radford | 55 min |
| Sep 28, 4:08 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem | 67 min |
| Sep 28, 4:15 PM EDT | Flash Flood Watch | RNK | Amherst, Appomattox, Buckingham, Campbell, Charlotte, Halifax and 6 more | 26 hr |
| Sep 28, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 58 min |
| Sep 28, 5:44 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Botetourt, Campbell, City of Lynchburg | 61 min |
| Sep 28, 6:15 PM EDT | Tornado Warning | RNK | Amherst, Bedford, City of Lynchburg | 30 min |
| Sep 28, 6:42 PM EDT | Tornado Warning | RNK | Amherst, Appomattox | 33 min |
| Sep 28, 7:07 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 53 min |
| Sep 28, 7:34 PM EDT | Special Weather Statement | RNK | Botetourt, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke | 56 min |
| Sep 28, 7:41 PM EDT | Special Weather Statement | RNK | Henry, Pittsylvania, City of Danville | 64 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.